Alert archive / California / Gale Watches in 2011
Gale Watch 5, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Feb 28, 2011, 3:14 AM PST. It took effect at Mar 1, 2011, 12:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 28, 2011, 3:14 AM PST (11:14 UTC)
- In effect from
- Mar 1, 2011, 12:00 PM PST
- Expired
- Feb 28, 2011, 2:18 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
377 WHUS76 KEKA 281114 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 314 AM PST MON FEB 28 2011 ...STRONG GALE CONDITIONS TUE NIGHT INTO WED MORNING... PZZ470-282330- /O.UPG.KEKA.SC.Y.0020.000000T0000Z-110302T2300Z/ /O.NEW.KEKA.GL.W.0006.110228T1200Z-110301T0000Z/ /O.NEW.KEKA.GL.A.0005.110301T2000Z-110302T1800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 314 AM PST MON FEB 28 2011 ...GALE WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: SOUTH 20 TO 30 KT WITH GUSTS TO 35 KT ACROSS THE NORTHERN PORTION OF THE ZONE TODAY. SOUTHERLY WINDS WILL INCREASE AHEAD OF A FRONT TO 25 TO 35 KT TUE NIGHT INTO WED WITH GUSTS AS HIGH 50 KT POSSIBLE. WINDS WILL QUICKLY EASE WED NIGHT INTO THU. * WAVES: STEEP SHORT PERIOD SEAS WILL PREVAIL THROUGH WEDNESDAY MORNING. SEAS WILL PEAK NEAR 18 FT BY WED MORNING BEFORE QUICKLY SUBSIDING WED NIGHT INTO THU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-455-282330- /O.EXT.KEKA.SC.Y.0020.000000T0000Z-110302T0000Z/ /O.NEW.KEKA.GL.A.0005.110302T0000Z-110302T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 314 AM PST MON FEB 28 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST TUESDAY. * WINDS: SOUTH 15 TO 25 KT TODAY WITH GUSTS TO 35 KT NEAR POINT SAINT GEORGE. WINDS WILL EASE SLIGHTLY TUE BEFORE INCREASING TO NEAR 30 KT WITH GUSTS TO 40 KT TUE NIGHT INTO WED AHEAD OF A FRONT. WINDS WILL THEN DIMINISH QUICKLY BEHIND THE FRONT. * WAVES: STEEP SHORT PERIOD WIND DRIVEN SEAS WILL PREVAIL THROUGH WEDNESDAY MORNING. SEAS WILL PEAK NEAR 15 FT BY WEDNESDAY MORNING BEFORE QUICKLY SUBSIDING WED NIGHT INTO THU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-282330- /O.EXT.KEKA.SC.Y.0020.000000T0000Z-110301T2000Z/ /O.NEW.KEKA.GL.A.0005.110301T2000Z-110302T1800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 314 AM PST MON FEB 28 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON PST TUESDAY. * WINDS: SOUTH INCREASING TO 15 TO 25 KT WITH GUSTS TO 30 KT NEAR CAPE MENDOCINO TODAY. SOUTHERLY WINDS WILL INCREASE AHEAD OF A FRONT TO 25 TO 35 KT TUE NIGHT INTO WED WITH GUSTS AS HIGH 45 KT POSSIBLE. WINDS WILL QUICKLY EASE WED NIGHT INTO THU. * WAVES: STEEP SHORT PERIOD WIND DRIVEN SEAS WILL PREVAIL THROUGH WEDNESDAY MORNING. SEAS WILL PEAK NEAR 16 FT BY WEDNESDAY MORNING BEFORE QUICKLY SUBSIDING WED NIGHT INTO THU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
127 WHUS76 KEKA 281718 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 918 AM PST MON FEB 28 2011 ...STRONG WIND EXPECTED TUE NIGHT INTO WED MORNING... PZZ470-010130- /O.CON.KEKA.GL.W.0006.000000T0000Z-110301T0000Z/ /O.CAN.KEKA.GL.A.0005.110301T2000Z-110302T1800Z/ /O.NEW.KEKA.SR.A.0001.110301T2200Z-110302T1400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 918 AM PST MON FEB 28 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A STORM WATCH... WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. THE GALE WATCH HAS BEEN CANCELLED. A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: S 20-30 KT WITH GUSTS TO 35 KT TODAY. S WINDS WILL INCREASE TO 35-45 KT WITH GUST TO 55 KT LATE TUE AFTERNOON INTO TUE EVENING IN ADVANCE OF A COLD FRONT. * WAVES: STEEP SHORT PERIOD SEAS WILL PREVAIL THROUGH WEDNESDAY MORNING. SEAS WILL PEAK NEAR 20 FT BY WED MORNING BEFORE QUICKLY SUBSIDING WED NIGHT INTO THU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-455-010130- /O.CON.KEKA.SC.Y.0020.000000T0000Z-110302T0000Z/ /O.CON.KEKA.GL.A.0005.110302T0000Z-110302T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 918 AM PST MON FEB 28 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. A GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. * WINDS: SOUTH 15 TO 25 KT TODAY WITH GUSTS TO 35 KT NEAR POINT SAINT GEORGE. WINDS WILL EASE SLIGHTLY TUE BEFORE INCREASING TO NEAR 30 KT WITH GUSTS TO 40 KT TUE NIGHT INTO WED AHEAD OF A FRONT. WINDS WILL THEN DIMINISH QUICKLY BEHIND THE FRONT. * WAVES: STEEP SHORT PERIOD WIND DRIVEN SEAS WILL PREVAIL THROUGH WEDNESDAY MORNING. SEAS WILL PEAK NEAR 15 FT BY WEDNESDAY MORNING BEFORE QUICKLY SUBSIDING WED NIGHT INTO THU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-010130- /O.CON.KEKA.SC.Y.0020.000000T0000Z-110301T2000Z/ /O.CON.KEKA.GL.A.0005.110301T2000Z-110302T1800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 918 AM PST MON FEB 28 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TUESDAY. A GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. * WINDS: SOUTH INCREASING TO 15 TO 25 KT WITH GUSTS TO 30 KT NEAR CAPE MENDOCINO TODAY. SOUTHERLY WINDS WILL INCREASE AHEAD OF A FRONT TO 25 TO 35 KT TUE NIGHT INTO WED WITH GUSTS AS HIGH 45 KT POSSIBLE. WINDS WILL QUICKLY EASE WED NIGHT INTO THU. * WAVES: STEEP SHORT PERIOD WIND DRIVEN SEAS WILL PREVAIL THROUGH WEDNESDAY MORNING. SEAS WILL PEAK NEAR 16 FT BY WEDNESDAY MORNING BEFORE QUICKLY SUBSIDING WED NIGHT INTO THU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
515 WHUS76 KEKA 282218 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 218 PM PST MON FEB 28 2011 PZZ470-010600- /O.CON.KEKA.GL.W.0006.000000T0000Z-110301T0000Z/ /O.UPG.KEKA.SR.A.0001.110301T2200Z-110302T1400Z/ /O.NEW.KEKA.SR.W.0001.110302T0000Z-110302T1400Z/ /O.NEW.KEKA.GL.W.0007.110301T1800Z-110302T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 218 PM PST MON FEB 28 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 10 AM TO 4 PM PST TUESDAY... ...STORM WARNING IN EFFECT FROM 4 PM TUESDAY TO 6 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TO 4 PM PST TUESDAY. A STORM WARNING HAS ALSO BEEN ISSUED. THIS STORM WARNING IS IN EFFECT FROM 4 PM TUESDAY TO 6 AM PST WEDNESDAY. THE STORM WATCH IS NO LONGER IN EFFECT. A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: S 20-30 KT WITH GUSTS TO 35 KT UNTIL 4 PM TODAY. S WINDS WILL INCREASE TO 35-45 KT WITH GUST TO 55 KT LATE TUE AFTERNOON INTO TUE EVENING IN ADVANCE OF A COLD FRONT. * WAVES: STEEP SHORT PERIOD SEAS WILL PREVAIL THROUGH WEDNESDAY MORNING. SEAS WILL PEAK NEAR 20 FT LATE TUE NIGHT INTO WED MORNING BEFORE QUICKLY SUBSIDING WED NIGHT INTO THU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ PZZ450-455-010600- /O.CON.KEKA.SC.Y.0020.000000T0000Z-110302T0000Z/ /O.UPG.KEKA.GL.A.0005.110302T0000Z-110302T1800Z/ /O.NEW.KEKA.GL.W.0007.110302T0000Z-110302T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 218 PM PST MON FEB 28 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... ...GALE WARNING IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. * WINDS: S 15-25 KT WITH A FEW GUSTS TO 35 KT NEAR POINT SAINT GEORGE. WINDS WILL INCREASE TO 20-30 KT WITH GUSTS TO 40 KT LATE TUE AFTERNOON INTO TUE NIGHT AHEAD OF A FRONT. WINDS WILL THEN DIMINISH QUICKLY BEHIND THE FRONT WED NIGHT. * WAVES: STEEP SHORT PERIOD WIND DRIVEN SEAS WILL PREVAIL THROUGH WEDNESDAY MORNING. SEAS WILL PEAK NEAR 17 FT BY WEDNESDAY MORNING BEFORE QUICKLY SUBSIDING WED NIGHT INTO THU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-010600- /O.EXT.KEKA.SC.Y.0020.000000T0000Z-110301T1800Z/ /O.UPG.KEKA.GL.A.0005.110301T2000Z-110302T1800Z/ /O.NEW.KEKA.GL.W.0007.110301T1800Z-110302T1800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 218 PM PST MON FEB 28 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST TUESDAY... ...GALE WARNING IN EFFECT FROM 10 AM TUESDAY TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 10 AM PST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: S 15-25 KT TONIGHT. S WIND WILL INCREASE TO 30-40 KT WITH A FEW GUSTS TO 50 KT TUE NIGHT INTO WED AHEAD OF A FRONT. WINDS WILL QUICKLY EASE WED NIGHT INTO THU. * WAVES: STEEP SHORT PERIOD WIND DRIVEN SEAS WILL PREVAIL THROUGH WED MORNING. SEAS WILL PEAK NEAR 18 FT LATE TUE NIGHT INTO WED MORNING BEFORE QUICKLY SUBSIDING WED NIGHT INTO THU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Feb 27, 8:54 PM PST, 6 hours 20 minutes earlier.
Area forecast discussion, Feb 27, 8:54 PM PST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 854 PM PST SUN FEB 27 2011 .SYNOPSIS...TWO WEAK FRONTS WILL BRING PERIODS OF LIGHT RAIN AND SNOW TONIGHT THROUGH TUESDAY. TUESDAY NIGHT INTO WEDNESDAY A STRONGER STORM WILL BRING SIGNIFICANT RAINS AND HIGH ELEVATION SNOWS TO THE REGION. && .UPDATE...MINOR UPDATE THIS EVENING TO BETTER REFLECT CURRENT TRENDS. LIGHT RAIN/SNOW HAS OVERSPREAD MUCH OF THE AREA NORTH OF CAPE MENDOCINO IN AN AREA OF WARM ADVECTION. THIS PRECIP SHIELD SHOULD SLOWLY EXPAND OVERNIGHT. SNOW LEVELS ARE CURRENTLY RUNNING AROUND 2500 FT ACCORDING TO NSSL ANALYSIS...WHICH LINES UP WELL WITH OUR CURRENT FCST. OVERALL...NO SUBSTANTIAL CHANGES NEEDED. JCA && .PREV DISCUSSION... /ISSUED 337 PM PST SUN FEB 27 2011/ DISCUSSION...MODELS REMAIN IN GENERAL AGREEMENT THAT A WEAK FRONT RUNNING EAST TO WEST DOWN THE COAST WILL BRING LIGHT PRECIP TO MAINLY THE NORTH COAST AND NORTHCOAST INTERIOR LATE TONIGHT INTO MONDAY. THIS FEATURE WILL BE FOLLOWED BY AN APPROACHING WARM FRONT EARLY TUE WHICH SHOULD BE ASSOCIATED WITH A LARGER SWATH OF PRECIP ACROSS THE REGION BUT AMOUNTS WILL STILL BE RELATIVELY LIGHT. SNOW LEVELS WILL REMAIN AS LOW AS 1500 TO 2500 FT...HOWEVER AMOUNTS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. TUESDAY AFTERNOON INTO WEDNESDAY THERE SHOULD BE A BRIEF BREAK IN THE RAINFALL BEFORE THE NEXT COLD FRONT MOVES IN TUESDAY NIGHT. THIS SYSTEM WILL BRING STRONG SOUTHERLY WINDS SO THE TOPOGRAPHY WILL ENHANCE THE PRECIP AMOUNTS ON THE SOUTH SLOPES. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH LOCAL AMOUNTS UP TO 4 INCHES ON SOUTH FACING SLOPES. RAIN SHADOWED AREAS SUCH AS EUREKA MAY ONLY SEE 0.25 TO 0.5 INCHES OF RAIN. SNOW LEVELS ARE EXPECTED TO BE AROUND 3000 TO 4000 FT WITH LOCAL AREAS DOWN TO 2500 FT IN THE EASTERN VALLEYS. SNOW LEVELS WILL GRADUALLY RISE TO AROUND 4500FT FOR THE HEAVIEST PRECIP BEFORE FALLING BEHIND THE FRONT WEDNESDAY EVENING AND OVERNIGHT. THE BIGGEST FORECAST CHALLENGE IS HOW MUCH COLD AIR WILL BE TRAPPED IN THE EASTERN VALLEYS AND HOW QUICKLY IT WILL SCOUR OUT. THIS WILL NEED TO BE WATCHED. BEHIND THE COLD FRONT SHOWERY CONDITIONS ARE EXPECTED TO LINGER THROUGH THURSDAY. THE GFS/ECMWF SHOW A RIDGE BRIEFLY BUILDING INTO THE REGION ON FRIDAY. TIMING AND STRENGTH IS STILL UNCERTAIN AND THE RIDGE QUICKLY BREAKS DOWN AS THE MODELS BRING ANOTHER SYSTEM IN FOR THE WEEKEND. MKK/TONKIN AVIATION...CLOUDS WILL CONTINUE TO CAUSE RESTRICTIONS TO BOUNCE BETWEEN VFR AND MVFR TONIGHT. AS THE JET STREAM SINKS SOUTHWARD, THERE WILL BE A PERIOD OVERNIGHT OF CONSTANT MVFR ALONG THE COAST NORTH OF CAPE MENDOCINO. PERIODS OF RAIN WILL LIKELY BE CONFINED TO CEC, WHILE ACV SHOULD ESCAPE THE MAJORITY OF THE RAIN OVERNIGHT. MON WILL BRING BROKEN CLOUDS AND A CHANCE OF PRECIP. CLOUDS SHOULD CONTINUE TO BE THE CULPRIT OF MVFR AND VFR. BFG MARINE...AS THE JET SINKS TO THE SOUTH, A WEAK FRONT WILL MOVE INTO THE AREA CAUSING AN INCREASE OF SOUTHERLY FLOW. AS SUCH, SMALL CRAFT ADVISORIES ARE OR WILL BE IN EFFECT FOR ALL WATERS. GALE CONDITIONS ARE POSSIBLE OVERNIGHT INTO MON IN THE FAR NORTHERN PORTIONS OF THE WATERS, WHERE THE GRADIENT WILL BE TIGHTEST. THERE WILL BE A SLIGHT LULL BY MON NIGHT INTO EARLY TUE A STALL FRONT LIFTS OFF TO THE N AS A WARM FRONT. 12Z MODELS RUNS ARE IN GOOD AGREEMENT REGARDING THE SYSTEM LATE TUE INTO WED. ALL ARE CARRYING OR IN THE BALL PARK OF GALE CONDITIONS FOR ALL WATERS. THE QUESTION BECOMES, WHERE WILL THE APPROACHING LOW ACTUALLY TRACK AND HOW? OVER THE LAST FEW DAYS MODELS HAVE SHOWN THE LOW TO MOVE FROM SW TO NE, AND INTO SRN OREGON ALL THE WAY TO NRN VANCOUVER ISLAND. MOST MODELS ARE CONVERGING ON THE VANCOUVER ISLAND SOLUTION. IF THIS PANS OUT, WE WILL NEED TO SEE HOW THIS LOW INTENSIFIES UNDER A SLIGHTLY NEG TILTED UPPER TROUGH. IF THE PARENT UPPER LOW WHIPS THE FRONT THROUGH, STORM CONDITIONS COULD BE POSSIBLE. HOWEVER, IF THE LOW FILLS AS IT LIFTS OUT THE GRADIENT COULD BE WEAKER AROUND THE FRONT AND FORCE LOW END GALE CONDITIONS. THE CURRENT SFC FORECAST FROM OPC SHOWS THE LOW AT 12Z 02 MAR AS A 976MB LOW OFF THE PAC NW. THIS WOULD BE A 20MB DROP IN 24 HOURS WHICH COULD BRING STORM CONDITIONS TO THE OUTER WATERS. A GALE WARNING WILL LIKELY BE HOISTED BY MON FOR THE WED SYSTEM. ALL THAT TO SAY WE ARE WATCHING THIS SYSTEM CAREFULLY AND HAVE GOOD CONFIDENCE THAT IT PRODUCE SOME KIND OF GALE CONDITIONS IN OUR WATERS. BEHIND THE FRONT, MODELS SHOW A RELAXING GRADIENT AND A DIFFUSE PATTERN UNTIL NEXT WEEKEND WHEN THEY HINT AT ANOTHER FRONT APPROACHING. BFG && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY PZZ450-455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 27, 3:45 PM PST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 345 PM PST SUN FEB 27 2011 CAZ001-002-282345- REDWOOD COAST-MENDOCINO COAST- 345 PM PST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT FOR THIS PERIOD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT WILL BRING GUSTY WINDS AND MODERATE TO HEAVY RAINS TUESDAY NIGHT INTO WEDNESDAY. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES IS EXPECTED. SOUTH SLOPES WILL BE FAVORED WITH LOCAL AMOUNTS OF UP TO 4 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-282345- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 345 PM PST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED FOR THIS PERIOD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT WILL BRING GUSTY WINDS AND MODERATE TO HEAVY RAINS TUESDAY NIGHT INTO WEDNESDAY. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES IS EXPECTED. SOUTH SLOPES WILL BE FAVORED WITH LOCAL AMOUNTS OF UP TO 4 INCHES. SNOW LEVELS WILL BE AROUND 3000 FT INITIALLY RISING TO 4000FT. SIGNIFICANT SNOWFALL IS EXPECTED ABOVE 4000 FT. LOCALLY LOWER SNOW LEVELS ARE POSSIBLE IN TRINITY COUNTY VALLEYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 28, 3:00 AM PST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 300 AM PST MON FEB 28 2011 CAZ001>004-076-281900- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 300 AM PST MON FEB 28 2011 ...STORMY WEATHER EXPECTED TUESDAY NIGHT AND WEDNESDAY... A VIGOROUS PACIFIC STORM WILL APPROACH THE COAST LATE TUESDAY ACCOMPANIED BY STRONG WIND AND PLENTIFUL RAINFALL. SOUTH WIND WILL RANGE FROM 20 TO 30 MPH ALONG THE COAST...WITH LOCALLY HIGHER GUSTS TO 40 MPH OVER THE COASTAL HILLS AND HEADLANDS. WIDESPREAD RAINFALL TOTALING ABOUT AN INCH IS ANTICIPATED...WITH LOCALLY FAVORED AREAS OBSERVING UP TO 2 TO 3 INCHES OF RAIN. SNOW LEVELS WILL BE FAIRLY HIGH WITH 8 TO 12 INCHES OF NEW SNOW POSSIBLE ABOVE 4500 FEET.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 3:14 AM PST | Gale Warning | EKA | 13 hr | |
| Feb 28, 9:18 AM PST | Storm Watch | EKA | 5 hr | |
| Feb 28, 2:18 PM PST | Gale Warning | EKA | 40 hr | |
| Feb 28, 2:18 PM PST | Storm Warning | EKA | 40 hr | |
| Feb 28, 3:20 PM PST | Wind Advisory | EKA | 36 hr | |
| Feb 28, 3:20 PM PST | Winter Weather Advisory | EKA | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.